MAUDE Adverse Event Report: ARTHREX, INC. BURR, OVAL, 8 FLUTE 5.0MM X 13CM; BURR,SURGICAL

ARTHREX, INC. BURR, OVAL, 8 FLUTE 5.0MM X 13CM; BURR,SURGICAL
Model Number BURR, OVAL, 8 FLUTE 5.0MM X 13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an arthroscopic knee surgery the connection (plastic) on the shaver attachment broke and crumbled.The device did not break inside the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-8500obe serial/batch number (b)(6) was received for evaluation.Functional testing was not performed because the device hub was broken off.A visual inspection revealed that the hub connector was broken.When the device was disassembled to evaluate the inner and outer shafts, a brownish spot was noted near the tip of the inner shaft, most likely due to poor irrigation during use.The most likely cause of the reported and observed failure of the device is user error, specifically setting the device incorrectly on the handpiece and using it.

Brand Name
BURR, OVAL, 8 FLUTE 5.0MM X 13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20509261
Report Number1220246-2024-08214
Device Sequence Number9088006
Product Code GFF
UDI-Device Identifier00888867043862
UDI-Public(01)00888867043862(11)240708(17)290630(10)15283782
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR, OVAL, 8 FLUTE 5.0MM X 13CM
Device Catalogue NumberAR-8500OBE
Device Lot Number15283782
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown